Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this severe thunderstorm warning at Aug 29, 2000, 3:13 PM PDT for San Diego County, California. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2000, 3:13 PM PDT (22:13 UTC)
- Expired
- Aug 29, 2000, 4:15 PM PDT
- In force
- 62 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WUUS56 KSGX 292217 SVRSAN CAC073-292315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 313 PM PDT TUE AUG 29 2000 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SAN DIEGO COUNTY IN CALIFORNIA * UNTIL 415 PM PDT * AT 313 PM PDT...WEATHER SERVICE DOPPLER RADAR AND REMOTE RAIN GAGES INDICATED A SEVERE THUNDERSTORM IN THE BORREGO SPRINGS AREA...INCLUDING BORREGO PALM CANYON AND HENDERSON CANYON. THE STORM WAS NEARLY STATIONARY. HAIL TO 1 INCH IN DIAMETER AND GUSTY WINDS TO 60 MPH IS EXPECTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN DIEGO. $$ LAT...LON 3301 11646 3301 11613 3340 11609 3341 11654 SMALL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:00 PM PDT, 1 hour 13 minutes earlier.
Area forecast discussion, Aug 29, 2:00 PM PDT, 1 hour 13 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE SAN DIEGO CA
200 PM PDT TUE AUG 29 2000
...CORRECTION TO POPS...
...SYNOPSIS...
ABUNDANT MOISTURE WILL KEEP SOUTHWEST CALIFORNIA MOSTLY CLOUDY
TONIGHT WITH SCATTERED SHOWERS AND A CHANCE OF THUNDERSTORMS IN THE
MOUNTAINS AND DESERTS. SOME OF THE SHOWERS MAYBE HEAVY SO A FLASH
FLOOD WATCH IS IN EFFECT UNTIL 9 PM THIS EVENING FOR THE MOUNTAINS
AND DESERTS. MID LEVEL MOISTURE WILL REMAIN ON WEDNESDAY WITH A
GREATER CHANCE OF AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND
DESERTS. FOR THURSDAY THROUGH SATURDAY...A TROUGH OF LOW PRESSURE
WILL DEVELOP ALONG THE WEST COAST WITH DRIER AND A LITTLE COOLER
WEATHER IN THE MOUNTAINS AND DESERTS AND EXTENSIVE NIGHT AND
MORNING COASTAL LOW CLOUDS.
...DISCUSSION...
CHP REPORTED MUD AND ROCK SLIDE HIGHWAY 74 SOUTH AND UPGRADE FROM
PALM DESERT AND ALERT RAIN GAUGES IN AREA REPORTED AN INCH OF RAIN
IN A HALF HOUR. BASED ON THE MOISTURE ALREADY IN PLACE AND THE
LIKELYHOOD AREAS THAT HAVE RECEIVED MODERATE TO HEAVY AMOUNTS OF
PCPN OVER THE PAST SEVERAL DAYS...HAVE GONE AHEAD AND ISSUED A FLASH
FLOOD WATCH FOR THE MOUNTAINS AND DESERTS UNTIL 9 PM TONIGHT LOCAL
TIME. PROBABLY WILL NOT AS MUCH PCPN TO SET OFF FLASH FLOODING.
ETA STILL APPEARS TO BE THE MODEL OF CHOICE SO WILL FOLLOW THE ETA
SOLUTION. ETA BRINGS A S/WV NORTH ACROSS THE CWFA LATE TONIGHT AND
WEDNESDAY MORNING WHICH SHOULD CONTINUE THE SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS THROUGH WEDNESDAY.
BASED ON THE ETA...WITH SOME SUPPORT FROM THE AVN MODEL...IT APPEARS
THE S/WV THAT MOVES THROUGH ON WEDNESDAY SHOULD BE THE LAST AS BOTH
MODELS INDICATE DRYING BEHIND THE S/WV. CUT OFF LOW REMAINS IN PLACE
OFF THE WEST COAST WITH THE LOW WEST OF LOS ANGELES. THE MODELS
STILL INDICATE THE LOW WILL START LIFTING OUT ON THURSDAY BUT MODELS
DO HAVE A TENDENCY TO MOVE CUTOFF LOWS OUT TOO FAST. POSITION OF THE
LOW SHOULD PLACE A SOUTHWEST FLOW ALOFT OVER THE CWFA WEDNESDAY AND
THURSDAY WHICH SHOULD AID IN DRYING.
COASTAL AREAS SHOULD REMAIN IMPACTED BY A FAIRLY DEEP MARINE
LAYER...BETWEEN 3 AND 4 THOUSAND FEET DEEP...SO EXPECT MOSTLY CLOUDY
CONDITIONS SHOULD CONTINUE COASTAL AREAS ON WEDNESDAY. SHOULD HAVE
SOME AFTERNOON CLEARING COASTAL AREAS ON WEDNESDAY.
IN THE LONGER RANGE...MODELS BRING A FAIRLY SIGNIFICANT S/WV TROUGH
THROUGH NORTHERN AND CENTRAL CALIFORNIA ON FRIDAY WHICH SHOULD KEEP
A FAIRLY DEEP MARINE LAYER WEST OF THE MOUNTAINS AND A DRY SOUTHWEST
FLOW ALOFT. THE DEEP MARINE LAYER WILL KEEP TEMPERATURES IN THE
COASTAL AREAS BELOW NORMAL INTO THE WEEKEND WHILE THE SOUTHWEST.
SAN 2000
.SAN...FLASH FLOOD WATCH (SEE LAXFFASAN).
MARINE WEATHER STATEMENT FOR MINOR TIDAL OVERFLOW
(SEE LAXMWSSAN).
HORTONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:05 PM PDT | Flash Flood Warning | SGX | Riverside | 55 min |
| Aug 29, 1:53 PM PDT | Flash Flood Warning | SGX | San Diego | 67 min |
| Aug 29, 2:00 PM PDT | Flash Flood Warning | SGX | Riverside | 60 min |
| Aug 29, 3:10 PM PDT | Flash Flood Warning | SGX | San Diego | 65 min |
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.